Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 151, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Dec 23, 2015, 1:50 AM CST for Jefferson Parish, Lafourche Parish, Plaquemines Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2015, 1:50 AM CST (07:50 UTC)
- Expired
- Dec 23, 2015, 2:45 AM CST
- In force
- 55 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Jefferson Parish, LA, Lafourche Parish, LA, Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
613
WUUS54 KLIX 230750
SVRLIX
LAC051-057-075-230845-
/O.NEW.KLIX.SV.W.0151.151223T0750Z-151223T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
150 AM CST WED DEC 23 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LAFOURCHE PARISH IN SOUTHEASTERN LOUISIANA...
NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEASTERN LOUISIANA...
CENTRAL JEFFERSON PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 245 AM CST
* AT 149 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOLDEN
MEADOW...OR NEAR GALLIANO...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GALLIANO...PORT SULPHUR...GOLDEN MEADOW...POINTE A LA HACHE...
MYRTLE GROVE AND LAFITTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2942 9035 2985 8993 2963 8968 2961 8974
2955 8969 2944 8991 2949 8988 2946 8991
2951 8993 2943 8994 2949 9000 2939 9000
2935 9015 2935 9013 2934 9013 2934 9014
2933 9012 2928 9022
TIME...MOT...LOC 0749Z 231DEG 25KT 2941 9022
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 11:44 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Dec 22, 11:44 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1144 PM CST TUE DEC 22 2015 .AVIATION... HIGHLY VARIABLE CONDITIONS WILL BE OBSERVED AT ANY GIVEN TIME AT THE TERMINALS OVERNIGHT AND EARLY WEDNESDAY MORNING. HOWEVER...THE PREVAILING CONDITIONS WILL BE MVFR AND IFR DUE PRIMARILY TO CEILINGS. THE BEST CHANCE FOR RAIN THROUGH THE EARLY MORNING WILL BE KGPT...KASD...KMSY AND KHUM WHERE CONVECTION MAY ALSO BE OBSERVED. THE WINDS WILL REMAIN UP OVERNIGHT...SO SIGNIFICANT FOG IS LESS OF A THREAT TONIGHT. TIMING OF RAINFALL IS RATHER UNCERTAIN ON WEDNESDAY...BUT IT APPEARS THAT THE BEST CHANCE OF MORE WIDESPREAD RAIN DURING THE COURSE OF THE DAY MAY BE OVER THE EASTERN AND SOUTHERN AREAS OF THE FORECAST AREA. HOWEVER...THE BEST CHANCE OF STRONGER CONVECTION WILL LIKELY BE OVER THE NORTHERN AND WESTERN SECTIONS OF THE FORECAST AREA. MVFR CEILINGS WILL DOMINATE DURING MUCH OF THE DAY WEDNESDAY. 11 && .PRELIMINARY POINT TEMPS/POPS... MCB 65 77 66 77 / 70 70 60 50 BTR 66 79 67 79 / 70 70 50 40 ASD 66 76 68 76 / 80 70 60 60 MSY 66 78 70 77 / 80 70 50 60 GPT 65 75 69 75 / 80 60 60 60 PQL 65 76 69 75 / 80 60 60 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Dec 22, 5:00 PM CST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 500 PM CST TUE DEC 22 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-231400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 500 PM CST TUE DEC 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW OF THE STORMS COULD BECOME STRONG OR EVEN SEVERE WITH THE MAIN HAZARD BEING STRONG DAMAGING WINDS. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA TONIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE COMMON WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. AREAS OF FOG ARE EXPECTED OVERNIGHT AND THE FOG MAY BECOME DENSE IN SOME LOCATIONS...ESPECIALLY NEAR BODIES OF WATER. A DENSE FOG ADVISORY MAY BE REQUIRED LATER TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA WEDNESDAY INTO WEDNESDAY NIGHT. THE SEVERE WEATHER HAZARDS ARE EXPECTED TO BE MAINLY STRONG DAMAGING WINDS AND ISOLATED TORNADOES. A FEW BOUTS OF HEAVY RAIN ARE FORECAST TO IMPACT THE REGION WEDNESDAY WITH WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION WEDNESDAY AND WEDNESDAY NIGHT.
In the hours before
Special weather statement, Dec 22, 8:17 PM CST, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
817 PM CST TUE DEC 22 2015
LAZ066-067-230300-
LOWER LAFOURCHE-LOWER TERREBONNE-
817 PM CST TUE DEC 22 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TERREBONNE
PARISH...
AT 816 PM CST...A STRONG THUNDERSTORM WAS NEAR COCODRIE...OR 25 MILES
SOUTH OF HOUMA...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COCODRIE...MONTEGUT...CHAUVIN...AND DULAC.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2921 9082 2954 9052 2934 9035 2930 9040
2934 9045 2928 9048 2928 9057 2925 9059
2922 9053 2921 9059 2925 9061 2920 9062
2919 9061 2919 9062 2925 9063 2919 9064
2918 9062 2911 9071
TIME...MOT...LOC 0216Z 225DEG 30KT 2921 9070
11Special weather statement, Dec 22, 9:03 PM CST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
903 PM CST TUE DEC 22 2015
LAZ067>069-230345-
LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER LAFOURCHE-
903 PM CST TUE DEC 22 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAFOURCHE...WEST
CENTRAL PLAQUEMINES AND SOUTHEASTERN JEFFERSON PARISHES...
AT 902 PM CST...A STRONG THUNDERSTORM WAS OVER GOLDEN MEADOW...OR
NEAR GALLIANO...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GALLIANO AND GOLDEN MEADOW.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2926 9028 2943 9037 2967 8987 2942 8975
2939 8985 2940 8984 2941 8981 2944 8989
2943 8991 2946 8988 2951 8992 2943 8994
2948 9001 2935 9000 2935 8997
TIME...MOT...LOC 0302Z 245DEG 29KT 2938 9025
11Special weather statement, Dec 22, 9:37 PM CST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
937 PM CST TUE DEC 22 2015
LAZ059-066-067-230415-
UPPER LAFOURCHE-LOWER LAFOURCHE-LOWER TERREBONNE-
937 PM CST TUE DEC 22 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAFOURCHE AND
SOUTHEASTERN TERREBONNE PARISHES...
AT 936 PM CST...A STRONG THUNDERSTORM WAS NEAR COCODRIE...OR 24 MILES
SOUTH OF HOUMA...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GALLIANO...GOLDEN MEADOW...MONTEGUT...CHAUVIN...DULAC...AND COCODRIE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2925 9087 2956 9061 2956 9057 2957 9060
2962 9056 2936 9019 2927 9040 2935 9044
2928 9048 2928 9058 2923 9054 2924 9053
2920 9055 2925 9061 2919 9061 2925 9063
2918 9061 2910 9077
TIME...MOT...LOC 0336Z 239DEG 37KT 2922 9075
11Special weather statement, Dec 22, 10:58 PM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1058 PM CST TUE DEC 22 2015
LAZ059-065>067-230545-
UPPER LAFOURCHE-LOWER LAFOURCHE-UPPER TERREBONNE-LOWER TERREBONNE-
1058 PM CST TUE DEC 22 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAFOURCHE AND
CENTRAL TERREBONNE PARISHES...
AT 1057 PM CST...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF
HOUMA...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOUMA...LAROSE...LOCKPORT...BAYOU CANE...RACELAND...MATHEWS...
MONTEGUT...CHAUVIN...GRAY...DULAC AND DES ALLEMANDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2936 9080 2950 9092 2986 9055 2981 9047
2979 9045 2974 9036 2970 9036 2969 9035
2969 9029 2965 9022
TIME...MOT...LOC 0457Z 235DEG 36KT 2948 9079
11Special weather statement, Dec 23, 12:08 AM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1208 AM CST WED DEC 23 2015
LAZ049-050-056>058-230700-
LIVINGSTON-ASSUMPTION-ST. JOHN THE BAPTIST-ASCENSION-ST. JAMES-
1208 AM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LIVINGSTON...
NORTHEASTERN ASSUMPTION...ST. JAMES...NORTHWESTERN ST. JOHN THE
BAPTIST AND CENTRAL ASCENSION PARISHES...
AT 1206 AM CST...A STRONG THUNDERSTORM WAS NEAR CONVENT...OR 7 MILES
SOUTHEAST OF DONALDSONVILLE...MOVING NORTHEAST AT 70 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GONZALES...DONALDSONVILLE...GRAMERCY...LUTCHER...SORRENTO...FRENCH
SETTLEMENT...PORT VINCENT...BELLE ROSE...WHITEHALL...CONVENT...
GARYVILLE AND KILLIAN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3048 9070 3035 9048 3034 9047 3034 9049
3030 9054 3030 9056 3029 9056 3026 9058
3024 9058 3022 9057 3020 9060 3017 9057
3017 9055 2991 9086 3004 9106
TIME...MOT...LOC 0606Z 226DEG 60KT 3005 9089Special weather statement, Dec 23, 1:30 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
130 AM CST WED DEC 23 2015
LAZ059-061-063-066>069-230830-
UPPER LAFOURCHE-UPPER JEFFERSON-UPPER PLAQUEMINES-LOWER
JEFFERSON-LOWER PLAQUEMINES-LOWER LAFOURCHE-LOWER TERREBONNE-
130 AM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAFOURCHE...WEST
CENTRAL PLAQUEMINES AND CENTRAL JEFFERSON PARISHES...
AT 130 AM CST...A STRONG THUNDERSTORM WAS NEAR GOLDEN MEADOW...OR 7
MILES SOUTH OF GALLIANO...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GALLIANO...CUT OFF...GOLDEN MEADOW...JEAN LAFITTE...MYRTLE GROVE...
LAFITTE AND BARATARIA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2923 9029 2931 9034 2924 9040 2935 9043
2933 9049 2934 9049 2977 9005 2953 8978
2946 8990 2951 8993 2944 8994 2948 9001
2941 8999 2941 9000 2935 9015 2933 9012
TIME...MOT...LOC 0730Z 231DEG 25KT 2933 9034The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 7:05 PM CST | Special Marine Warning | LIX | 40 min | |
| Dec 22, 7:42 PM CST | Special Marine Warning | LIX | 18 min | |
| Dec 22, 8:17 PM CST | Special Weather Statement | LIX | Terrebonne | 43 min |
| Dec 22, 8:31 PM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 29 min |
| Dec 22, 9:03 PM CST | Special Weather Statement | LIX | Jefferson | 42 min |
| Dec 22, 9:37 PM CST | Special Weather Statement | LIX | Lafourche | 38 min |
| Dec 22, 10:55 PM CST | Special Marine Warning | LIX | 65 min | |
| Dec 22, 10:58 PM CST | Special Weather Statement | LIX | Lafourche | 47 min |
| Dec 22, 11:57 PM CST | Special Marine Warning | LIX | 93 min | |
| Dec 23, 12:08 AM CST | Special Weather Statement | LIX | Ascension, Livingston, Saint James | 52 min |
| Dec 23, 1:30 AM CST | Special Weather Statement | LIX | Jefferson | 60 min |
| Dec 23, 1:35 AM CST | Special Marine Warning | LIX | 55 min | |
| Dec 23, 2:02 AM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 43 min |
| Dec 23, 2:24 AM CST | Tornado Warning | LIX | Jefferson, Lafourche | 51 min |
| Dec 23, 2:27 AM CST | Special Marine Warning | LIX | 63 min | |
| Dec 23, 3:01 AM CST | Special Marine Warning | LIX | 29 min | |
| Dec 23, 3:20 AM CST | Tornado Warning | LIX | Plaquemines, Saint Bernard | 25 min |
| Dec 23, 3:30 AM CST | Small Craft Advisory | LIX | 18 hr | |
| Dec 23, 3:38 AM CST | Special Marine Warning | LIX | 97 min | |
| Dec 23, 5:10 AM CST | Special Marine Warning | LIX | 95 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.